Hail, Laramie
- When
- June 4, 1:06 PM MST
- Where
- Laramie County, 1 mi S of (Cys)cheyenne Airport
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.150, -104.810
Report from mPING of quarter size hail.
A severe thunderstorm impacted the Cheyenne area on June 4th, dropping large hail in the city.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm impacted the Cheyenne area on June 4th, dropping large hail in the city.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 10:38 AM MST, 2 hours 28 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Cheyenne WY 1138 AM MDT Wed Jun 4 2025 .KEY MESSAGES... - Patchy dense fog late tonight and early Wednesday morning along the Interstate 80 Summit between Laramie and Cheyenne. - Cooler and wetter conditions expected through the end of the work week. Strong to marginally severe storms expected Thursday. - Warming trend possible during the weekend with daily chances of showers and thunderstorms. && .SHORT TERM /THROUGH THURSDAY/... Issued at 200 PM MDT Tue Jun 3 2025 Radar currently shows light returns over the South Laramie Range moving into the Cheyenne area. This was captured well by the HRRR so decided to use HRRR for the PoP blend in the short term. According to the HRRR, isolated showers will be possible throughout the afternoon and evening hours, with some locations potentially seeing rain overnight as well. Severe storms are not expected as cooler air behind the cold front has lead to a much more stable atmosphere. Heading into Wednesday, a broad upper-level trough will still be locked in place over most of CONUS. This trough will continue to stay in place throughout much of the week leading to cooler and wetter conditions both Wednesday and Thursday. 700 mb temperatures will be in the single digits during this time, leading to high temperatures in the 60s across most of the CWA. These temperatures will be about 5 to 15 degrees below average for the beginning of June. Precipitation chances will also be possible both days as two weak shortwaves move overhead through the main trough. Rain looks possible mainly during the morning and overnight on Wednesday. This is when the best moisture will be present. Once again, model soundings seem to be too stable for any severe weather, however 600 J/kg of MUCAPE could lead to small hail and gusty winds in some storms. Stronger storms look more probable on Thursday as the stronger of the two shortwaves moves across the area. Model soundings from the GFS show up to 1000 J/kg of MUCAPE in the Nebraska panhandle with decent shear. This environment could support a marginally severe storm or two during the afternoon. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 354 PM MDT Tue Jun 3 2025 The unsettled weather pattern will transition into a warming and drying trend through the weekend, before possibly becoming unsettled once again next week. Several disorganized shortwaves will continue to traverse through the area Thursday night into Friday, which will keep cool and showery conditions in place. This should lead into another round of scattered PM thunderstorms on Friday with the highest probabilities generally along the Laramie range and southern I-25 corridor. An upper level ridge over the southwest CONUS will expand over our area Saturday, nudging the shortwave trough storm track a little further off to the northeast. Expect to see temperatures climb back to near or slightly above average on Saturday with reduced thunderstorm coverage. Sunday and Monday look overall quite similar, but about 25% of ensemble members show the upper level low over the northern Plains sagging just far enough to the south and west to bring cooler and wetter weather back into the area for both days. Most ensembles show the southwest ridge shifting eastward into the central Plains beginning around Tuesday of next week. This should return higher confidence in warmer temperatures and a southwest flow regime aloft along with increased chances for showers and thunderstorms during the afternoon. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1138 AM MDT Wed Jun 4 2025 Cloudy conditions may remain in the Panhandle through the afternoon as the upper level trough axis pushes through. Some showers are expected with this trough passage with the stronger rain showers over the panhandle as easterly upslope flow is expected this afternoon and evening. KRWL may receive a few showers this evening but cloud ceiling are expected to remain VFR. However for everyone else MVFR transitioning to IFR overnight looks to occur after these showers with patchy dense fog possible after the showers end due to the upslope flow. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...MN AVIATION...MM
Hazardous Weather Outlook National Weather Service Cheyenne WY 1225 AM MDT Wed Jun 4 2025 NEZ002-003-019>021-054-055-095-096-WYZ102-106>108-116>119-050700- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1225 AM MDT Wed Jun 4 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Dense Fog Advisory is in effect until 700 AM MDT for the southern Laramie Range including the Interstate 80 Summit. Another round of thunderstorms are possible late this afternoon through late this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY Afternoon and evening thunderstorms are possible each day into this weekend. Strong to marginally severe storms expected Thursday and Friday. .Spotter information statement... Spotter activation will not be needed. WYZ101-103>105-109>115-050700- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1225 AM MDT Wed Jun 4 2025 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Another round of thunderstorms are possible late this afternoon through late this evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Cheyenne WY
202 PM MDT Wed Jun 4 2025
WYZ117-118-042030-
Central Laramie County WY-South Laramie Range Foothills WY-
202 PM MDT Wed Jun 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LARAMIE COUNTY
THROUGH 230 PM MDT...
At 202 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cheyenne Regional Airport, or over Cheyenne, moving southeast at 15
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Laramie County Fairgrounds at Archer, Fox Farm-College,
Cheyenne Regional Airport, Winchester Hills, South Greeley Highway,
Ranchettes, Warren AFB, Frontier Park, North Cheyenne, South
Cheyenne, Bison Crossing, Grass Hills, and Cowboy Ranch South.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 8 and 17.
Interstate 80 in Wyoming between mile markers 359 and 380.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4119 10492 4131 10474 4114 10443 4099 10474
4100 10478
TIME...MOT...LOC 2002Z 318DEG 12KT 4118 10480
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NatoliThe Cheyenne radar (KCYS), 0 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
2 hail. Local standard time, as filed.
Report from mPING of quarter size hail.
NWS Employee measured 1 inch hail amongst the accumulating peas and pennies.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262594, 1262595.